Learn how to use Mayo Clinic Connect
Request an Appointment
I had the above and had external radiation in my vagina and brachytherapy. I wondered if anyone has had severe effects of the radiation in their rectum?
Hi @jeanadair123, sorry to hear that you're experiencing side effects from radiation. Can you describe the side effects you're having?
i'd like to invite @goldengirl2 and @bluemeade7 into this discussion, they had brachytherapy for uterine papillary carcinoma and may have tips about side effects from radiation to share.
I did not have radiation just surgery and 6 rounds of chemo
I had radiation January of 2018. The after effect of the radiation on my rectumwas excruciating the dr gave me protofoam and butt cream plus a variety of other things nothing helped it just took months to go away and heal. When I went to see my gastroenterologist I mentioned this and he gave me nifedipine what a life saver. But recently it came back I just wondered if anyone else had had the same problem? Burning and pain when I have a bowel movement. Also I am using the dilator but lately I had to go to a smaller size as it was getting painful to insert.
Jump to this post
After 3 rounds of brachytherapy I had diarrhea, but only 1 horrible painful day. It gradually went away. I did not have any lasting side effects so far, but I understand that some can develop years later. My bowel problems slowly resolved, but it is still a new normal for me. I am sorry that you are going through this.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In